| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 23(5); 2012 > Article
Journal of The Korean Society of Emergency Medicine 2012;23(5): 738-741.
Two Cases of Poisoning with Veratrum Maackii
Won Young Sung, Yong Hwan Kim, Jang Young Lee, Gyeong Nam Park, Won Suk Lee, Young Mo Yang
Department of Emergency Medicine, College of Medicine, Eulji University, Daejeon, Korea. pons1224@naver.com
ABSTRACT
Veratrum alkaloids in Veratrum maackii may cause significant gastrointestinal symptoms, bradycardia, hypotension, and arrythmia. We experienced successful outcomes in two patients who were victims of poisoning due to ingestion of Veratrum maackii, which was mistaken for Allium victorialis var. platyphyllum. One patient developed hypotension and prolongation of QT interval in electronicardiogram (ECG) and was treated with administration of vasopressor and magnesium. The other patient developed bradycardia and was treated with administration of atropine. Both patients were kept under close observation, and received supportive care, and both patients were discharged without any symptoms or complications.
Key words: Veratrum, Poisoning, Bradycardia, Hypotension
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,399
View
23
Download
Related article
Two Cases of Late Postpartum Eclampsia  2001 June;12(2)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI